Is there some truth to this? I read a couple post saying that they developed wrinkles and their natural collegen broke down which caused them to age significantly in a matter of months of using minoxidil. Did anyone experience this or is this all hogwash.
It aged my face pretty badly. My skin was all weird and saggy, had huge pores and dark circles as well as wrinkles under my eyes. It took me a little over a year to reverse the damage. I should note that it only happened to me when using Foam and not on the liquid.
here is what I read:
when you apply it before bed time, even when you think it dried out, there is still some there if you put your fingers to the scalp.
a little portion of that stuff you feel on your fingers sticks to the pillow that night, and at some point at that night you will move and your face will be on that pillow with the stuff on it.
that little amount that will get on your face will prevent from the collegen to be used (it doesn't inhibit collegen, it kills or slows down something that uses collegen to keep the face fresh)
this means dark circles under the eyes, wrinkles mostly under the eyes and sometimes a bloated...saggy face.
the good news is that if you stop using minoxidil, the side effects of the dark circles and saggy face will reverse almost completely.
the bad news is the wrinkles under the eyes will not. if you find a way to reverse wrinkles under the eyes - you'll be rich. nearly every woman over age 45 will do a lot for that.
Yes, it does that to some people. As I have read a lot of medical publications on that, I actually assume it happens with everybody, though some people simply cannot notice because they already have signs of regular skin aging. If so, they simply cannot tell what the "usual rate" is. In my case, however, as I am only 23 I had no signs of skin aging at all before starting minoxidil. One year later, I have bad wrinkles all around my eyes. Lucky people will simply have no really visible speed up of the aging process. Others, like me, will increase skin age by 10 years within 1 year of minoxidil use.
Also gonna post a documentation photo in my thread pretty soon, so you can compare.
One reason for saggy skin is that minoxidil retains water under skin layers. If that happens, you may simply reduce the dose/dropper slightly and it will help a lot. Moreover, if you are working out or active, then saggy skin would not be a problem for too long, as water would be dried out.
In any case, buy Retin-A cream in prescription conc., dirt inexpensive on online pharmacies, and apply it on your face, specially the forehead area (which is closer to minoxidil ridden scalp, and thus more vulnerable). You will be so amazed that you would not stop looking at your skin in the mirror.
I will not battle the side effects of one strong drug with another drug known to potentially have strong side effects. For now, I will just wait for a few months and see if my skin regenerates on its own. If after 12 months (maximum time collagen synthesis can take at any age below 40) there is still no improvement, I will try Retin-A.
Water retention is no issue at all. I dropped minoxidil weeks ago and the facial bloating is long gone completely. The side effects I am referring to are very bad wrinkles, pores, thin skin, and dark circles around the eyes. This has nothing to do with water retention, but with collagen depletion and vasodilation.
mmm interesting thread. I've been using minoxidil for ten years now, and for the first few years never notivced anything like this, although there have been times when my eyes looked a little puffy after putting minoxidil on my scalp, but this doesn't happen very often, and it's never given me wrinkles or dark circles under my eyes. I only use it once a day though.
As with all side effects not everybody will get it, but i'm 20 years old and minoxidil has almost ruined my face, been off it for about 4 months and seen a slight improvement, don't want to put pictures up on here but honestly, it's terrible.
Used the Kirkland formulation for 5 months and it aged my face 15-20 years. I've always looked young, even after losing my hair, but not anymore. I haven't used it for 5 months or so, and have seen some improvement, but given the chance, I definitely wouldn't use it. Hair gain was minimal, and not worth the aging effect. ****ing FDA. Make them put this **** on the label. Worthless ****s.